Thank you again for participating in a phenomenal ecosystem convening! Here are seven ways you can help us build out this ecosystem — the foundation of our work together and of our newly launched Bay Area Entrepreneurship Alliance.
- Provide feedback to us using the BACC9 Survey
- Get in touch with fellow participants using the BACC9 Participant Contact List.
- Join the BAE Alliance Facebook Group (**See Event Photos Here!)
- Become a BAE Alliance Member
- Schedule a free Free Navigator Session if you’re an entrepreneur
- Get yourself added to our Ecosystem Database if you’re a Support Provider
- Make Tax-deductible Donation!
- BACC9 Survey
If you haven’t filled out our BACC9 Survey, please do! We’re incorporating all of your feedback into our planning for BACC10, which we’re planning for June, 2018.
- BACC9 Contact List
To increase access to all forms of capital, we are entrusting each of you with the BACC9 Participant Contact List. As we mentioned in our BACC9 presentation, one of the primary purposes of the convening was to better connect the Bay Area Entrepreneurship ecosystem, building upon the event’s foundation with increased ongoing communication. We believe this contact list will help.Please respect one another’s email inboxes and attention. We ask that you refrain from using these contacts for any purpose outside of entrepreneur support and ecosystem building. Please do not engage mass solicitations and please do not post private information online. Instead, we ask that you use the list to build upon discussions started at the conference. If you would like to make any edits to this list or if you have been contacted by anyone in a manner that you do not like, please contact Melanie Nuni: email@example.com.
- Facebook Group
One way to stay in touch and continue to discussion is to join our new “Bay Area Entrepreneurship Alliance” Facebook group. This is where we’ve posted event photos, so come take a look and join the group! www.facebook.com/groups/bayareaentrepreneurship
- Membership – Bay Area Entrepreneurship Alliance
If you’re not a 2018 Charter Member of the Bay Area Entrepreneurship Alliance already, become one here! If you’d like to confirm your 2018 membership status, please take a look at the far right column of your BACC9 Participant contact list.
- Are you an entrepreneur who would like to better navigate this ecosystem?
Are you an Entrepreneur who wants to grow or launch a business? You can use our Text Hotline (text ‘VIBRANT” to 510-319-9702) or our online Bay Area Entrepreneurship Navigator for a one-on-one session with a Navigator. These services come at no cost to the entrepreneur.
- Are you a Support Provider who would like to meet more local entrepreneurs?
If you’d like to be considered for possible matching with Bay Area entrepreneurs, please email me at firstname.lastname@example.org and we’ll add you to our Bay Area Entrepreneurship Database.
- Make a Donation!
If you would like to support this work with a tax deductible donation, you can donate here! Your support allows us to run our 24-hour Text Hotline, offer Navigation services at no cost to the entrepreneur, and host convenings for entrepreneurs and support providers.
Thank you all for your support and engagement. We’ll stay in touch and please do the same!
BACC9 – 2017 EVENT PROGRAM
A VIBRANT ECONOMY FOR ALL
Saturday, December 2, 2017
The Problem We Seek to Solve
Think about all the support a venture-backed company receives. In addition to capital, that company receives high caliber marketing, product development, human resources, legal advice, web support, and more. Now think about the resources a local, diverse entrepreneur trying to start their own business has access to. This disparity in resources and support contributes to disparities in outcomes. We’re on a mission to change that.
What if, on one day in December, we gathered people with skills, access to capital, ideas, guidance, decision-making authority, and robust networks to support 50 diverse Bay Area entrepreneurs, giving them the same level of support as the most highly valued venture-backed companies? What would that look like?
In one day, we will establish a system to give our own local entrepreneurs all of that support. What does this look like? You can be a co-creator, by building an ongoing relationship with this ecosystem.
We know entrepreneurship is a team sport.
We know many hands make light work.
The Ninth Annual Bay Area Capital Connections convening will tap into these known truths through an innovative experience, focusing all our collective energy, passion, skill, idea generation, and capital on one goal, shining a spotlight on these vibrant entrepreneurs we want to see thriving in our community.
Set The Stage: Registration & Music
Registration & Breakfast
What Brings Us Here? (15 min. — 9:30am – 9:45am)
Introduction from the ALLIANCE for Community Development
Welcome to Oakland, the Heartbeat of the Bay Area: Oakland Vice Mayor and District 4 Councilmember Annie Campbell Washington
Understand The Task At Hand (30 min. — 9:30am – 10:00am)
Morning Keynote: San Francisco District 10 Supervisor Malia Cohen
Why are we all here today? San Francisco Supervisor and 2018 Board of Equalization Candidate Malia Cohen will share her thoughts on what can the Bay Area do to promote community support for entrepreneurship and equitable access to capital, what can the State of California do and what structural changes are needed. She will set the stage for the discussion around how will we build this vibrant economy — the diverse, inclusive, equitable, accessible, locally-led, sustainable economy we envision — together. As a collaborative body, we will work both across silos and within our peer groups to bring that vision to fruition.
Be Inspired By Our Collective Resiliency
Part 1: First Person Narratives (40 min. — 10:00 – 10:40am)
The convening will open with 10 – 12 entrepreneurs introducing themselves to the audience. One by one, each entrepreneur will tell their compelling story of challenges, empowerment, resilience, and hard realities, in two-three minutes.
Make No Mistake, This Is A Team Sport
Part 2: Presentation of “Bay Area Entrepreneurship Alliance”
(15 min. — 10:40 – 10:55am)
The ALLIANCE will present its work building the Bay Area Entrepreneurship Alliance, sharing our vision, our strategies to achieve this vision, and key tools developed to implement these strategies. After presenting our vision, we will describe the task at hand: have a measurable impact in the lives of the entrepreneurs they heard from today and in six-months, present these outcomes at BACC10. Provide framing for microcosm session, and the broader, Bay Area entrepreneurship population these small groups represent.
Get Started With Your Entrepreneurship Team
Part 3: Breakout Session #1: Microcosm Session — Engaging across silos. (90 min. — 11:00am – 12:30pm).
Attendees will be assigned to one of five break-out groups, organized by the business stage (Inspire, Plan, Launch, Sustain, and Grow) either they are currently in as an entrepreneur or the stage they currently serve as a support provider.
Within each of these business stage groups, attendees will be introduced to a small team of 10 – 12 individuals, a team curated to support and inform their daily work. Each small group contains a mix of entrepreneurs (the ideas), personal support providers (the guidance), business support providers (the skills), environmental/infrastructure support providers (the connections), financial support providers (the capital) and consumer support providers (the market).
Each small team will be led by one Bay Area Entrepreneurship Navigator, who acts as a facilitator for this team’s first discussion. The Navigator has been trained by the ALLIANCE to provide direction to the team on their entrepreneurship journey, walking the team through a visual Roadmap.
Experience The Vibrant Economy
Lunch (40 min. — 12:30 – 1:10pm)
Lunch will be provided by Montperi Catering, a locally owned company, whose founder is a diverse entrepreneur helping to create the vibrant economy we seek.
Afternoon Keynote: REDF President and CEO Carla Javits (20 min. — 1:10 – 1:30pm)
Carla Javits, REDF’s President and CEO, focuses on achieving measurable results by leveraging the business community’s knowledge, networks, and resources, and the dedication of the social enterprise sector to create pathways to employment for men and women who are striving to overcome histories of homelessness, incarceration, mental health, substance abuse challenges, and limited education.
As our afternoon Keynote Speaker, Carla will walk us through our shared belief in a vibrant economy for all. Together, we are a community whose work is focused on supporting economic empowerment. How can we create structures for more coordinated effort, for more collective impact? How will we build the diverse, inclusive, equitable, accessible, locally-led, sustainable economy we envision together? That is up to us.
Get Started With Your Peer Group
Part 4: Breakout Session #2: Stakeholder Session — Engaging our peers. (90 min. — 1:30 – 3:00pm)
Attendees will be assigned to one of the following break-out groups, this time organized by stakeholder type: (1) entrepreneurs (2) personal support providers (mentors, networks, emotional support providers) (3) business support (training programs, accelerators, incubators) (4) environment/infrastructure support (regulatory entities, governmental officials, co-working spaces, corporate culture creators) (5) financial support (lenders, investors, corporate funders, etc.), and (6) consumer support (the market).
Each stakeholder group will again be led by one Bay Area Entrepreneurship Navigator, who acts as a facilitator for the group’s first discussion. The Navigator has been trained by the ALLIANCE to provide facilitation and guidance for this discussion.
At the beginning of the stakeholder group breakout session, the Navigator requests one member of the stakeholder group to volunteer to report out.
What Will We Accomplish in Six Months?
Part 5: Report-out For Increased Accountability (40 min. — 3:00 – 3:40pm)
Although each of these breakout sessions will be documented on the day of the event, it is important that each stakeholder breakout group report to the body on their roadmap and their goals (5 minutes for each breakout group to present). In addition, three of the entrepreneurs who presented at the beginning of the day will present their roadmap and their goals (3 minutes for each entrepreneur to present).
Part 6: Closing Remarks and Next Steps (20 min. — 3:40 – 4:00pm)
The ALLIANCE will identify next steps will invite all participants to attend a six-month reconvening, our 10th Annual Bay Area Capital Connections (BACC10) in which: (1) Each of the entrepreneurs in attendance in December 2017 reports on their experience over the last six months, communicates with their microcosm team, receives prioritized attention from the ALLIANCE and the entrepreneurial ecosystem at large; and (2) Each of the stakeholder groups reports on their progress over the last six months and reflects upon which coordination/communication strategies have proven effective, which have not, and how to collectively implement changes accordingly. At BACC10, the ALLIANCE will award the groups who have demonstrated the most progress in meeting their goals, celebrating our shared successes on stage.
The ALLIANCE for Community Development’s BACC9 Team:
Nayeli Maxson: Program Development
Nayeli Maxson & Michael Gunning: Masters of Ceremonies
Zoe Moore: Event Planner
Melanie Nuni: Event Planning Support & Lead Navigator
Pamela Sims: Entrepreneur Speaker Coach and Coordinator